Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Cause and treatment for headache and the dizziness

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2304 Questions
Hi, Im a 38 y/o female with Hx of Celiacs, Interstitial cystitis, Fibromyalgia, POTS, paroxysmal A-fib etc. I've been dealing with terrible tension type headache for 8 days now and despite trying several meds, heat, ice, even my neck traction pillow, I've found no relief. It woke me up this morning I rated it a 9 out of 10.I was so dizzy I almost fell twice getting out of bed ( I deal with occasional dizziness from POTS not never this bad). The dizziness eased as long as I stayed lying down but if I lifted my head everything spinned. Felt a little nauseous. Low grade temp of 99.6.The pain last week felt like it was on each side of the bottom of my skull and radiated up my head but has changed to feeling like its mostly in my temples and above my ears. I took my usual Percocet 7.5/325 for my fibro back pain, Ibuprofen 1000 mg, had an Ice pack to my neck/head and heat pad to my feet (trying to draw blood flow away from the headache). After 2 hrs I had no relief so I took 2 Fioricet which finally eased the pain to a tolerable level. Still felt a little dizziness through the day but by late afternoon I could feel it building again so I took the fioricet again at 4:30pm with no relief this time so I took Ibuprofen 1000mg and its still there. Not quit as bad as I woke up with but feels like a vise around my entire head with knots in my temples and temp is 99.8. Not sure what else I can do. I do have Metoprolol 25mg PRN for my A-fib. I heard that's given to some people with migraines.
Posted Fri, 24 Jan 2014 in General Health
Answered by Dr. Prasad 4 hours later
Brief Answer: Do not try new medicines until you see your doctor Detailed Answer: Hi, 1. I went through your post with diligence and I see you have history of few medical illness in the back ground. Recent onset headache and the dizziness may be related to your previous complaints or a fresh problem. Since you have low grade fever running along with headache and dizziness, infective condition would be my first interpretation. I would definitely like to test your blood samples - hemogram and ESR to exclude infection especially the virus. 2. If both headache and dizziness worsen with posture change, I wouldn't recommend you to use metaprolol without a doctor checking your heart rate and blood pressure. Postural drop of blood pressure may become more pronounced with metaprolol use. Though metaprolol is used to treat migraine, I wouldn't use it in some one with low heart rate or low blood pressure. 3. I suppose you meant you used ibuprofen 100mg (not 1000mg) In this circumstance, I would suggest you to rest well. Drink sufficient fluids. You can start ibuprofen 200mg twice daily after food and plan to visit your treating physician. He/she can examine you and plan necessary blood test. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor